Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Rheumatol Int. 2012 May;32(5):1313-6. doi: 10.1007/s00296-011-1799-9. Epub 2011 Feb 3.

Resolution of adalimumab-induced psoriasis after vitamin D deficiency treatment.

Author information

1
Rheumatology Unit, Universidade Federal de Santa Catarina, Florianópolis, Brazil. castrogrwc@gmail.com

Abstract

Tumoral necrosis factor alpha blockers are very efficient in the treatment of many inflammatory systemic diseases, including rheumatoid arthritis and psoriasis. However, a paradoxical arouse of psoriasiform lesions may occur in a few patients taking anti-TNFα. The etiology of this rare side effect is still a mystery, and its treatment may be difficult. The authors report the resolution of adalimumab-induced psoriasis in a woman with rheumatoid arthritis after the use of high vitamin D(3) doses for the treatment of vitamin D deficiency. This is the first report of resolution of anti-TNFα-induced psoriasiform lesions by high doses of vitamin D(3) in a patient with rheumatoid arthritis and vitamin D deficiency. This case raises interesting questions on the role of vitamin D deficiency in the pathogenesis of this side effect and on the possible usefulness of high-dose vitamin D(3) in its treatment.

PMID:
21290129
DOI:
10.1007/s00296-011-1799-9
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center